Alert archive / California / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 16, NWS Sacramento, CA

July 1, 2004Colusa County, Lake County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 1, 2004, 1:54 PM PDT for Colusa County, Lake County, California. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2004, 1:54 PM PDT (20:54 UTC)
Expired
Jul 1, 2004, 2:15 PM PDT
In force
21 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

Counties Colusa County, CA, Lake County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 012054
SVRSTO
CAC011-033-012115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
152 PM PDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLUSA COUNTY IN CALIFORNIA
  CENTRAL LAKE COUNTY IN CALIFORNIA

* VALID UNTIL 215 PM PDT

* AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL LAKE COUNTY...OR ABOUT 20 MILES   
  NORTHEAST OF LAKEPORT.  THE STORM IS SLOWLY MOVING TO THE SOUTH    
  TOWARDS NICE AND LUCERNE. 

* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE NICE AND LUCERNE.

HAIL OF THREE QUARTERS OF AN INCH AND GUSTY WINDS ARE POSSIBLE WITH 
THIS STORM. 

LAT...LON 3926 12289 3911 12273 3919 12258 3944 12273

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:35 AM PDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 1, 8:35 AM PDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
835 AM PDT THU JUL 1 2004

.DISCUSSION...
UPPER LEVEL LOW AND ASSOCIATED TROUGH REMAIN ALONG THE WEST COAST
TODAY AS WEAK VORT MAXES CONTINUE TO ROTATE AROUND TROUGH INTO
INTERIOR NORCAL. WS-ETA PROGS SIGNIFICANT CAPE...OMEGA...AND
AVAILABLE MID-LEVEL MOISTURE OVER THE HIGHER ELEVATIONS AGAIN THIS
AFTERNOON TO SUPPORT MOUNTAIN THUNDERSTORMS...HOWEVER INSTABILITY
INDICES ARE LESS THAN WEDNESDAY...ESPECIALLY OVER COASTAL RANGE.
MARINE LAYER REMAINS AROUND 3K FT DEEP ALTHOUGH ONSHORE FLOW HAS
WEAKENED. GFS/ETA SHOWING ABOUT 1-2 DEGREE WARMING AT 850MB THIS
AFTERNOON AND MOS GUIDANCE ADVERTISES HIGH TEMPS SEVERAL DEGREES
WARMER MOST PLACES OVER YESTERDAY.  NO UPDATES ATTM.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PCH
Hazardous weather outlook, Jul 1, 7:00 AM PDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU JUL 1 2004

CAZ013>019-063-064-066>069-021400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR
LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO
VALLEY-MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE
NORTHERN SIERRA NEVADA
700 AM PDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A LOW PRESSURE THROUGH SITUATED OVER THE EASTERN PACIFIC CONTINUES
TO BRING MOIST UNSTABLE AIR INTO PORTIONS OF NORTHERN CALIFORNIA.
DAYTIME HEATING WILL RESULT IN ANOTHER AFTERNOON AND EVENING OF
THUNDERSTORMS DEVELOPING OVER PARTS OF THE SIERRA NEVADA MOUNTAINS
...THE SOUTHERN CASCADES AND INTERIOR COASTAL RANGE. A FEW OF THESE
THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL...STRONG WINDS AND HAIL.

ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET
AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO

Nearby

Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.